MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT415
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Visual Impairment (2138); Insufficient Information (4580)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse manager reported that an intraocular lens (iol) was explanted and replaced with another lens in a secondary procedure.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
According to additional information, the intraocular lens (iol) exchange was done in patient's left eye, since patient complained about having very poor visual outcome.The patient reportedly made a good initial recovery, but the visual acuity remained poor.
 
Additional Manufacturer Narrative
Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company toric (2.25cyl), 14.5 diopter, (1.5 extended depth of focus) lens was replaced with a non-toric company, 13.0 diopter lens.The product was not available for evaluation.Additional information was provided that the patient had pre-existing myopia and prior lasik surgery in both eyes.The exchange of a toric lens to a 1.5 lower diopter difference, non-toric lens, may suggest that the replacement lens was an improved choice for the patient's vision needs.No additional information has been provided at this time.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17225157
Report Number1119421-2023-01190
Device Sequence Number7076135
Product Code POE
UDI-Device Identifier00380652421942
UDI-Public00380652421942
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT415
Device Lot Number15397542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/16/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARRETT UNIVERSAL 2; HEIDELBERG ANTERION; TRUE K
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale